Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the motion of a simple pendulum


Author: Boris Garfinkel
Journal: Quart. Appl. Math. 16 (1958), 192-196
MSC: Primary 70.00
DOI: https://doi.org/10.1090/qam/93948
MathSciNet review: 93948
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: The vanishing of the tension in a simple pendulum supported by a flexible cord causes the particle to pass from the circular to a parabolic trajectory. The number and the nature of such transitions are related here to the value of the initial energy.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 70.00

Retrieve articles in all journals with MSC: 70.00


Additional Information

DOI: https://doi.org/10.1090/qam/93948
Article copyright: © Copyright 1958 American Mathematical Society

American Mathematical Society